How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Chip (M.D.) Your Own Question
Dr Chip (M.D.)
Dr Chip (M.D.), Doctor
Category: Medical
Satisfied Customers: 32657
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr Chip (M.D.) is online now
A new question is answered every 9 seconds

I took two amoxycillin pills (first dose) about 3 hours ago.

Customer Question

Hi. I took two amoxycillin pills (first dose) about 3 hours ago. I have had this antibiotic a number of times in my life with no reaction. However, I now have itching in my hands and forearms. There is no visible rash, and so far it doesn't seem to be spreading, but it is annoying. Is there anything I can do to alleviate this?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Not allergic to anything I'm aware of. I take a multivitamin and an herbal thing of L-argenine.
JA: Anything else in your medical history you think the doctor should know?
Customer: Not that I can think of.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr Chip (M.D.) replied 1 month ago.

Hello I'm Dr Chip

Sometimes one can develop an allergy to amoxicillin only after taking it several times in the past

So long as there's no wheezing or swallowing problems, you can take either benadryl or Claritin for this and you can also apply topical Caladryl lotion

Please let me know if you need any more information